Alert archive / North Dakota / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Bismarck, ND

August 16, 2014Burleigh County, Kidder County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Aug 16, 2014, 11:05 AM CDT for Burleigh County, Kidder County, North Dakota. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2014, 11:05 AM CDT (16:05 UTC)
Expired
Aug 16, 2014, 5:00 PM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Flood severity
None

Counties Burleigh County, ND, Kidder County, ND

The radar

The Bismarck radar (KBIS), 54 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 12:00 PM CDTHEAVY RAIN 5.58 N Kintyre, NDRAIN FELL IN 2 HOURS THIS MORNING. RELAYED BY BROADCAST MEDIA.
Aug 16, 5:03 PM CDTHEAVY RAIN 1.88 S Steele, NDRAINFALL TOTAL SO FAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 4.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2014-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1062 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2014-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1062 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WGUS53 KBIS 161605
FFWBIS
NDC015-043-162200-
/O.NEW.KBIS.FF.W.0005.140816T1605Z-140816T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1105 AM CDT SAT AUG 16 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHWESTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 500 PM CDT

* AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. THIS AREA ALREADY RECEIVED THREE TO FIVE INCHES OF    
  RAIN THIS MORNING. AN ADDITIONAL TWO TO THREE INCHES IS EXPECTED. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4663 10018 4684 10015 4683 9991 4663 9989

$$

HEINERT
1 follow-up statement
839 
WGUS73 KBIS 161816
FFSBIS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
116 PM CDT SAT AUG 16 2014

NDC015-043-162200-
/O.CON.KBIS.FF.W.0005.000000T0000Z-140816T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURLEIGH ND-KIDDER ND-
116 PM CDT SAT AUG 16 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN KIDDER AND
SOUTHEASTERN BURLEIGH COUNTIES UNTIL 500 PM CDT...

AT 115 PM CDT...RUNOFF FROM EARLIER HEAVY RAINS CONTINUES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAIN WILL CAUSE FLOODING OF SMALL CREEKS 
AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS 
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4663 10018 4684 10015 4683 9991 4663 9989

$$

HEINERT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:15 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 16, 9:15 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
915 AM CDT SAT AUG 16 2014

.UPDATE...
ISSUED AT 915 AM CDT SAT AUG 16 2014

GIVEN RADAR TRENDS THROUGH 14 UTC...THE 10-11 UTC HRRR ITERATIONS
AND 00 UTC WRF-ARW/NMM SOLUTIONS...THE FOCUS FOR HEAVY RAINFALL
THIS MORNING AND AFTERNOON WILL BE ACROSS THE PRAIRIE POT HOLE
REGION OF SOUTH CENTRAL NORTH DAKOTA...SHIFTING INTO THE JAMES
RIVER VALLEY IN THE SOUTHEAST QUADRANT OF THE MESO-LOW EVIDENT ON
RADAR ACROSS THE HIGHWAY 83 CORRIDOR THIS MORNING. FLASH FLOOD
GUIDANCE IS IN THE 2-3 INCH PER HOUR RANGE FOR THESE AREAS.

ACROSS THE WEST...ESPECIALLY FOR THOSE AREAS WHICH WERE IMPACTED
BY VERY HEAVY RAIN OVER THE PAST 24-36 HOURS...MUCH OF THE DAY
WILL BE RATHER PRECIPITATION FREE. THE MAIN CONCERN IS FOR THIS
EVENING AND TONIGHT AS ANOTHER ROUND OF THUNDERSTORMS IS FORECAST
TO PROPAGATE INTO THE AREA FROM EASTERN MONTANA AS UPPER LEVEL
FORCING INCREASES AHEAD OF THE UPPER LEVEL LOW ACROSS THE NORTHERN
ROCKIES. FLASH FLOOD GUIDANCE IS WELL BELOW ONE INCH FOR MOST AREAS
ALREADY IMPACTED BY HEAVY RAIN...WITH ANY ADDITIONAL RAINFALL
AGGRAVATING THE ONGOING FLOODING.

UPDATE ISSUED AT 625 AM CDT SAT AUG 16 2014

BROAD AREA OF PRECIP CONTINUES TO STRETCH FROM NORTHWESTERN TO
SOUTH CENTRAL NORTH DAKOTA. GOING FORECAST ADDRESSES THIS WELL.
ONLY CHANGES MADE WERE TO PULL AREAS OF FOG FURTHER NORTH AND
WEST TO MATCH CURRENT OBS.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 345 AM CDT SAT AUG 16 2014

ISSUES IN THE SHORT TERM ARE ALL HYDROLOGIC WHICH IS BEING
FOCUSED ON IN THIS SHORT TERM SECTION.

LATEST RADAR TRENDS ARE FINALLY SHOWING A SLIGHT EASTWARD PUSH TO
THE LARGE AREA OF HEAVY RAIN OVER THE CENTRAL PART OF WESTERN
NORTH DAKOTA. THIS WILL BE WELCOME NEWS TO THE FOLKS IN DUNN
COUNTY WHERE SIGNIFICANT OVERLAND FLOODING WAS OCCURRING. THE
FLOOD WARNING CONTINUES FOR THAT CENTRAL PART OF WESTERN NORTH
DAKOTA THROUGH THE DAY SATURDAY. AS THE BACK EDGE OF THE RAIN AREA
WAS SHOWING A SLIGHT PUSH TO THE EAST...THE EASTERN EDGE OF THE
RAIN WAS ADVANCING MORE QUICKLY THROUGH MCLEAN AND MERCER
COUNTIES. AT THE SAME TIME NEW SHOWER/STORM DEVELOPMENT WAS
OCCURRING IN THE MANDAN-BISMARCK-STEELE AREAS.

DIFFLUENT FLOW ALOFT CONTINUES TODAY WITH SHORT WAVE ENERGY
ROTATING AROUND THE MAIN CLOSED H5 LOW IN SOUTHERN ALBERTA CANADA.
THIS MEANS A CONTINUED HIGH CHANCE FOR RAIN ACROSS THE WESTERN AND
CENTRAL PARTS OF THE FORECAST AREA INTO THIS AFTERNOON...SHIFTING
EAST BY LATE DAY.

OVERLAND FLOOD WARNING CONTINUES FOR MCKENZIE...DUNN...GOLDEN VALLEY...
BILLINGS...STARK...AND WESTERN MERCER AND WESTERN MORTON COUNTIES
THROUGH THE AFTERNOON.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 345 AM CDT SAT AUG 16 2014

MAIN CHALLENGE FOR THE EXTENDED IS CONTINUED PRECIPITATION CHANCES
TO START THE UPCOMING WEEK. CENTER OF UPPER LOW WILL PUSH ACROSS
SOUTHERN SASKATCHEWAN ON SUNDAY...AND THROUGH SOUTHERN MANITOBA
SUNDAY NIGHT INTO EARLY MONDAY. EXPECT PRECIP FOCUS TO START OUT
IN WEST-CENTRAL DURING THE DAY ON SUNDAY...THEN WORK TOWARDS THE
EAST SUNDAY NIGHT/EARLY MONDAY WITH PRECIP TAPERING FROM WEST TO
EAST THROUGH THE DAY ON MONDAY. EXPECT A QUIET PERIOD ON TUESDAY
AS FAST MOVING RIDGE PASSES OVER BEHIND DEPARTING SYSTEM BEFORE
SOUTHWESTERLY FLOW SETS UP OVER THE AREA. MODELS DIFFER SOME ON
HOW STRONG THIS FLOW IS...BUT THE MAIN POINT IS THAT THIS WILL
BRING THE NEXT ROUND OF PRECIPITATION CHANCES TO THE AREA.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 915 AM CDT SAT AUG 16 2014

WIDESPREAD MVFR CIGS AND VIS WITH LCL IFR VIS IN HEAVIER PRECIP WILL
CONTINUE THROUGH THIS MORNING OVER MUCH OF NORTHWEST INTO PARTS OF
SOUTH CENTRAL NORTH DAKOTA AS SHRA/TSRA CONTINUE TO MOVE THROUGH
THE AREA. PRECIPITATION WILL SLOWLY DEVELOP TOWARDS THE EAST TODAY
POSSIBLY BRINGING VISIBILITY RESTRICTIONS FURTHER INTO CENTRAL
NORTH DAKOTA. AREAS OF FOG WILL ALSO BRING VISIBILITY RESTRICTIONS
OVER PARTS OF CENTRAL AND EASTERN NORTH DAKOTA EARLY THIS MORNING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AYD
SHORT TERM...JPM
LONG TERM...JJS
AVIATION...AYD
Hazardous weather outlook, Aug 16, 9:02 AM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
902 AM CDT SAT AUG 16 2014

NDZ017>019-031>034-171415-
MCKENZIE-DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
902 AM CDT SAT AUG 16 2014 /802 AM MDT SAT AUG 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS THIS MORNING AND AFTERNOON WILL
INCREASE IN COVERAGE THIS EVENING AND TONIGHT. ADDITIONAL RAINFALL
WILL AGGRAVATE ONGOING FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY
DAY FOR STORMS WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ004-171415-
BOTTINEAU-
902 AM CDT SAT AUG 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE SOURIS RIVER NEAR
WESTHOPE. SEE WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL INCREASE THROUGH THE
AFTERNOON AND CONTINUE INTO THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY
DAY FOR STORMS WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

NDZ001>003-005-009>013-020>023-025-035>037-040>048-050-051-171415-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
PIERCE-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
902 AM CDT SAT AUG 16 2014 /802 AM MDT SAT AUG 16 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TODAY ACROSS MUCH OF NORTHWEST AND CENTRAL NORTH DAKOTA. LOCALLY
HEAVY RAINFALL IS POSSIBLE. ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. THE LEAST LIKELY
DAY FOR STORMS WILL BE TUESDAY.

.SPOTTER INFORMATION STATEMENT...

REPORT RAIN AMOUNTS...AND ANY OTHER SIGNIFICANT WEATHER...TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS.

AYD

In the hours before

Local storm report, Aug 16, 10:53 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HEAVY RAIN       DODGE                   47.31N 102.20W
08/16/2014  M5.00 INCH       DUNN               ND   PUBLIC

            STORM TOTAL RAINFALL.

&&

ZH
Local storm report, Aug 16, 10:54 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     HEAVY RAIN       MANNING                 47.23N 102.77W
08/16/2014  M6.00 INCH       DUNN               ND   PUBLIC

            STORM TOTAL RAINFALL.

&&

ZH
Local storm report, Aug 16, 10:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1055 AM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     HEAVY RAIN       8 S RICHARDTON          46.77N 102.31W
08/16/2014  M3.00 INCH       STARK              ND   PUBLIC

            STORM TOTAL RAINFALL.

&&

ZH
Local storm report, Aug 16, 11:00 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1100 AM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HEAVY RAIN       2 N HEBRON              46.93N 102.05W
08/16/2014  M4.50 INCH       MORTON             ND   PUBLIC

            STORM TOTAL SINCE FRIDAY MORNING.

&&

ZH
Local storm report, Aug 16, 11:03 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
1103 AM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 AM     HEAVY RAIN       DICKINSON REGIONAL AIRP 46.80N 102.79W
08/16/2014  M1.85 INCH       STARK              ND   ASOS

            RECORD RAIN AMOUNT FOR AUGUST 15. PREVIOUS RECORD 0.87
            INCHES FROM 1981.

0630 AM     FLOOD            BEULAH                  47.26N 101.78W
08/16/2014                   MERCER             ND   PUBLIC

            STREET AND YARD FLOODING ACROSS MUCH OF THE SOUTHERN
            PORTIONS OF BEULAH. WATER ENTERING BASEMENTS OF HOMES.

0644 AM     HEAVY RAIN       3 SW MARSHALL           47.11N 102.38W
08/16/2014  M4.11 INCH       DUNN               ND   PUBLIC

            MOST FELL BETWEEN 9 PM TO 3 AM MDT

0723 AM     HEAVY RAIN       GRASSY BUTTE            47.39N 103.25W
08/16/2014  M2.02 INCH       MCKENZIE           ND   CO-OP OBSERVER

            STORM TOTAL RAINFALL.

0726 AM     HEAVY RAIN       5 N RICHARDTON          46.96N 102.32W
08/16/2014  M5.40 INCH       STARK              ND   PUBLIC

            STORM TOTAL RAINFALL.

0728 AM     HEAVY RAIN       BEULAH                  47.26N 101.78W
08/16/2014  M4.75 INCH       MERCER             ND   PUBLIC

            STORM TOTAL THUS FAR. STILL RAINING HEAVY.

0729 AM     HEAVY RAIN       8 ENE BALDWIN           47.07N 100.59W
08/16/2014  M3.50 INCH       BURLEIGH           ND   PUBLIC

            STORM TOTAL THUS FAR. STILL RAINING HEAVY.

0740 AM     HEAVY RAIN       12 NE HAZEN             47.42N 101.44W
08/16/2014  M3.00 INCH       MERCER             ND   PUBLIC

            STILL RAINING.

0743 AM     HEAVY RAIN       CENTER                  47.12N 101.30W
08/16/2014  M2.10 INCH       OLIVER             ND   PUBLIC

            STORM TOTAL RAINFALL.

0744 AM     HEAVY RAIN       18 NE HAZEN             47.48N 101.35W
08/16/2014  M4.00 INCH       MCLEAN             ND   PUBLIC

            STORM TOTAL THUS FAR.

0754 AM     HEAVY RAIN       HAZEN                   47.29N 101.62W
08/16/2014  M1.59 INCH       MERCER             ND   PUBLIC

            STORM TOTAL AT 7AM.

0828 AM     HEAVY RAIN       BALDWIN                 47.03N 100.75W
08/16/2014  M2.10 INCH       BURLEIGH           ND   PUBLIC

            STORM TOTAL SO FAR.

0838 AM     HEAVY RAIN       6 S MANNING             47.14N 102.77W
08/16/2014  M5.00 INCH       DUNN               ND   PUBLIC

            STORM TOTAL RAINFALL.

0849 AM     HEAVY RAIN       2 S GARRISON            47.62N 101.42W
08/16/2014  M3.75 INCH       MCLEAN             ND   PUBLIC

            STORM TOTAL THUS FAR.

0851 AM     HEAVY RAIN       6 N MENOKEN             46.91N 100.53W
08/16/2014  M1.90 INCH       BURLEIGH           ND   CO-OP OBSERVER

            STORM TOTAL THUS FAR.

0918 AM     HEAVY RAIN       BEACH                   46.92N 104.00W
08/16/2014  M5.25 INCH       GOLDEN VALLEY      ND   PUBLIC

            STORM TOTAL RAINFALL.

0920 AM     HEAVY RAIN       7 NNW TAYLOR            46.99N 102.48W
08/16/2014  M5.25 INCH       STARK              ND   CO-OP OBSERVER

            STORM TOTAL RAINFALL.

0929 AM     HEAVY RAIN       11 N ZAP                47.45N 101.92W
08/16/2014  M3.00 INCH       MERCER             ND   PUBLIC

            STORM TOTAL THUS FAR.

0946 AM     HEAVY RAIN       15 N BISMARCK           47.03N 100.78W
08/16/2014  M3.35 INCH       BURLEIGH           ND   PUBLIC

            STORM TOTAL THUS FAR VIA FACEBOOK PAGE.

1001 AM     HEAVY RAIN       SOUTH HEART             46.86N 102.99W
08/16/2014  M2.70 INCH       STARK              ND   PUBLIC

            STORM TOTAL VIA FACEBOOK PAGE.

1021 AM     HEAVY RAIN       7 S CENTER              47.01N 101.30W
08/16/2014  M1.95 INCH       OLIVER             ND   CO-OP OBSERVER

            STORM TOTAL THUS FAR. STILL RAINING.

1045 AM     HEAVY RAIN       KILLDEER                47.37N 102.75W
08/16/2014  M3.65 INCH       DUNN               ND   PUBLIC

            STORM TOTAL RAINFALL.

1050 AM     HEAVY RAIN       3 E TUTTLE              47.14N 99.94W
08/16/2014  M3.50 INCH       KIDDER             ND   PUBLIC

            STORM TOTAL THUS FAR. STILL RAINING.

1052 AM     HEAVY RAIN       DODGE                   47.31N 102.20W
08/16/2014  M5.00 INCH       DUNN               ND   PUBLIC

            STORM TOTAL RAINFALL.

1053 AM     HEAVY RAIN       MANNING                 47.23N 102.77W
08/16/2014  M6.00 INCH       DUNN               ND   PUBLIC

            STORM TOTAL RAINFALL.

1054 AM     HEAVY RAIN       8 S RICHARDTON          46.77N 102.32W
08/16/2014  M3.00 INCH       STARK              ND   PUBLIC

            STORM TOTAL RAINFALL.

1056 AM     HEAVY RAIN       2 N HEBRON              46.93N 102.04W
08/16/2014  M4.50 INCH       MORTON             ND   PUBLIC

            STORM TOTAL SINCE FRIDAY MORNING.

&&

PAYD
Local storm report, Aug 16, 11:04 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1104 AM CDT SAT AUG 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     HEAVY RAIN       10 SSW LAKE ISABEL      46.69N  99.85W
08/16/2014  M4.25 INCH       KIDDER             ND   TRAINED SPOTTER

            STORM TOTAL THUS FAR. STILL RAINING.

&&

ZH

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:30 AM CDTAreal Flood WarningBISBillings, Dunn, Golden Valley, McKenzie, Mercer, Morton and 1 more42 hr
Aug 16, 7:36 AM CDTAreal Flood AdvisoryBISBurleigh, Kidder17 hr
Aug 16, 9:52 AM CDTAreal Flood AdvisoryBISKidder, Logan6 hr
Aug 16, 10:35 AM CDTRiver Flood WarningBISMercer27 hr
Aug 16, 10:59 AM CDTFlash Flood WarningBISLogan3 hr
Aug 16, 12:12 PM CDTAreal Flood AdvisoryBISLogan, McIntosh4 hr
Aug 16, 1:52 PM CDTFlash Flood WarningBISBurleigh, Kidder6 hr
Aug 16, 2:10 PM CDTAreal Flood AdvisoryBISMcLean5 hr
Aug 16, 3:18 PM CDTSpecial Weather StatementBISStutsman57 min
Aug 16, 3:39 PM CDTAreal Flood AdvisoryBISStutsman4 hr
Aug 16, 4:29 PM CDTFlash Flood WarningBISStutsman3 hr
Aug 16, 5:46 PM CDTSpecial Weather StatementBISKidder29 min
Aug 16, 6:12 PM CDTSpecial Weather StatementBISDickey63 min
Aug 16, 6:29 PM CDTAreal Flood AdvisoryBISDickey3 hr

Nearby

Flash Flood Warnings in North Dakota, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.